Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 46, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 2, 2010, 1:42 AM CDT for 5 counties in Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2010, 1:42 AM CDT (06:42 UTC)
- Expired
- May 2, 2010, 2:03 AM CDT
- In force
- 21 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Green County, KY, Hart County, KY, Larue County, KY, Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:21 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 2, 12:21 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 AM EDT SUN MAY 2 2010
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
BASED ON THE 18Z MODEL GUIDANCE I HAVE MADE SEVERAL CHANGES TO THE
ONGOING FORECAST. FIRST I HAVE ADJUSTED CURRENT HOURLY TEMPERATURES
DOWN BUT I EXPECT THEM TO RISE OVERNIGHT AS THE SURFACE LOW TRACKS
TO THE NORTH FROM ARKANSAS INTO ILLINOIS. HAVE ALSO LOWER POPS
THROUGH 06Z AS IT LOOKS AS IF WE WILL CONTINUE TO SEE A GAP IN
CURRENT RAINFALL AND EXPECTED RAIN AS LOW APPROACHES. I HAVE ALSO
ADJUSTED QPF DOWN SOME..
AS FAR AS SEVERE STORMS THE TIMEFRAME BETWEEN 07 AND 14Z LOOKS BEST
WITH WINDS AND POSSIBLY A FEW TORNADOS THE MAIN ISSUE. AS FAR AS
FLOODING GOES SUNDAY LOOKS TO BE THE BEST DAY ESPECIALLY ACROSS
SOUTH CENTRAL KENTUCKY.
FORECAST ALREADY OUT.
.SHORT TERM (TONIGHT AND SUNDAY)...
...EXCESSIVE RAINFALL WITH LIKELY FLOODING AS WELL AS A SEVERE
WEATHER EPISODE FOR TONIGHT AND SUNDAY...
A MAJOR WEATHER EVENT IS IN STORE FOR US AS A POTENT WAVE RIDES UP A
FRONTAL BOUNDARY TO OUR WEST TONIGHT. THIS BOUNDARY WILL THEN
SLOWLY PUSH THROUGH THE REGION THROUGHOUT THE DAY SUNDAY. THE
SYSTEM WILL CREATE A DOUBLE THREAT...FLASH FLOODING AND SEVERE
THUNDERSTORMS.
SEVERE THREAT...
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE COMMON FOR THE REST OF
THE AFTERNOON INTO THE EARLY EVENING HOURS. AFTER
MIDNIGHT...CONVECTIVE ACTIVITY WILL STRENGTHEN AS STRONG SYSTEM
DYNAMICS OVERTAKE THE REGION. LATEST SPC DAY 1 OUTLOOK INDICATES A
MODERATE RISK OF SVR OVER THE WESTERN ONE QUARTER OF OUR FA WITH A
SLIGHT RISK TO THE EAST OVER MUCH OF THE REST OF OUR AREA. PRIMARY
CONCERN IS DAMAGING WINDS AND ISOLD TORNADOES WITH AN INCREASINGLY
VOLATILE ENVIRONMENT THAT FCST SOUNDINGS IN THE MODERATE RISK AREA
SHOW AFTER MIDNIGHT TNGT. THEY INCLUDE:
MEAN LAYER CAPE UP TO AROUND 2000 J/KG
STRONG LOW/DEEP LAYER SHEAR WITH THE LOW LEVEL JET INCRSG TO 60-70KT
STRONG/DEEP ASCENT/FORCING AS UPR/SFC WAVES MOVE ALONG A QUASISTNRY
FRONT ACRS SRN IL/SE MO AND THEN FRONT MOVES TOWARD OUR REGION AS
WAVES PASS TO THE NORTH.
CONTD MOIST INFLOW AS PRECIPITABLE WATER VALUES APPROACH 2 INCHES.
THIS DEEPLY MOIST/SHEARED ENVIRONMENT WITH UNIDIRECTIONAL MID/UPR
LEVEL FLOW WILL SUPPORT BOTH MULTICELL/SUPERCELL TRAINING STORMS AND
LEWPS THAT WILL COULD RESULT IN WIDESPREAD WIND DAMAGE AND ISOLD
STRONG TORNADOES...ESPECIALLY FOR THAT PART OF SOUTH CENTRAL
KENTUCKY TO THE WEST OF I-65 LATE TNGT.
FLASH FLOODING THREAT...
WITH SUCH A RICH MOIST ENVIRONMENT IN PLACE AND SOAKED GROUNDS FROM
THE 1-3 INCHES OF RAINFALL THAT FELL TODAY...THE SETUP FOR
PARTICULARLY DANGEROUS FLASH FLOODING IS IN PLACE. THE SURFACE
BOUNDARY/S SLOW MOVEMENT EASTWARD WILL CAUSE STORMS TO TRAIN AND
REDEVELOP OVER THE SAME AREAS TONIGHT THROUGH SUNDAY NIGHT.
ADDITIONAL RAINFALL AMOUNTS OF 2-6 INCHES ARE EXPECTED TONIGHT
THROUGH SUNDAY NIGHT. THIS WILL BRING STORM TOTALS FOR THE ENTIRE
EVENT UP TO 3-5 INCHES OVER SOUTHERN INDIANA...AND 5-7 INCHES OVER
CENTRAL KENTUCKY. SOME AREAS OVER SOUTH CENTRAL KY MAY SEE 7+
INCHES OF RAIN BY THE TIME THIS STORM IS DONE!
EVERYONE SHOULD STAY ABREAST OF THE LATEST FORECASTS AND WARNINGS
FROM THE NATIONAL WEATHER SERVICE OVER THE NEXT 36 HRS. USE NOAA
WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.WEATHER.GOV/LMK.
.LONG TERM (SUNDAY NIGHT - SATURDAY)...
CONSENSUS IS BUILDING THAT THIS UPCOMING WORK WEEK WILL SEE A VAST
IMPROVEMENT OVER OUR WET DERBY WEEKEND. EXPECT A MAINLY DRY AND WARM
WEEK WITH OUR ONLY REAL CHANCES OF RAIN ARRIVING MONDAY EVENING AND
FRIDAY.
THE FORECAST UPPER AIR PATTERN ON MONDAY INDICATES A WEAKENING
POSITIVELY TILTED TROUGH CENTERED OVER THE SOUTHERN PLAINS. A STRONG
JET WILL HAVE EXITED THE BASE OF THIS TROUGH BY THIS TIME...AND WILL
EXTEND FROM TEXAS THROUGH NEW ENGLAND. MORE IMPORTANTLY...THE AXIS
OF VERY HIGH PRECIPITABLE WATER RESPONSIBLE FOR SUNDAY'S HEAVY RAINS
WILL HAVE SAGGED SOUTHEAST ACROSS EASTERN TENNESSEE AND WEST
VIRGINIA. AS DRIER AIR WORKS ITS WAY ACROSS THE COMMONWEALTH DURING
THE DAY...EXPECT AT LEAST PARTIALLY CLEARING SKIES WITH ANY
LINGERING RAIN ACROSS OUR SOUTHEASTERN COUNTIES ENDING DURING THE
MORNING HOURS. BY LATE MONDAY...SOME SCATTERED SHOWERS MAY DEVELOP
DURING THE AFTERNOON OR EVENING HOURS ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY AS THE AXIS OF THE ABOVE MENTIONED 500MB TROUGH
MOVES ACROSS THE OHIO RIVER.
BY EARLY WEDNESDAY...UPPER AIR FLOW WILL BECOME ZONAL ACROSS THE
CONUS AS A STRONG JET MOVES ASHORE ACROSS THE PACIFIC NORTHWEST.
MILD WESTERLY FLOW WILL MOVE ACROSS THE LOWER OHIO VALLEY WEDNESDAY
THROUGH EARLY FRIDAY. AT THE SURFACE...EXPECT LIGHT WINDS WEDNESDAY
AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY FLOW WILL DEVELOP
THURSDAY AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS OUR
SOUTHEASTERN STATES. MOSTLY SUNNY SKIES AND WARM TEMPERATURES IN THE
MID 70S TO THE LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY.
THE ZONAL UPPER AIR PATTERN IS EXPECTED TO BEGIN TO AMPLIFY EARLY
FRIDAY AS LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE LOWER
MISSOURI VALLEY. THIS WILL DEEPEN AS IT MOVES TOWARDS THE GREAT
LAKES LATE IN THE DAY. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY A
PRETTY STOUT COLD FRONT FRIDAY AS IT MOVES SOUTHEAST ACROSS THE OHIO
RIVER. HIGH PRESSURE WILL BUILD SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY EARLY SATURDAY. THIS WILL BRING DISTINCTLY COLDER
TEMPERATURES FOR NEXT WEEKEND.
&&
.AVIATION (06Z TAF ISSUANCE)...
AN AREA OF LOW PRESSURE OVER ARKANSAS WILL TRACK TO NORTHERN
ILLINOIS BY 12Z AND MICHIGAN BY 00Z. AS THIS LOW MOVES TO THE
NORTHEAST... LOW LEVEL WINDS ACROSS CENTRAL KENTUCKY WILL INCREASE
TO 50 TO 60KT. IN ADDITION HEAVY THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE AREA TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS
AND SMALL HAIL. A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL
KENTUCKY LATE THIS MORNING AND ADDITIONAL HEAVY RAIN WILL CONTINUE
THROUGH OUT THE DAY. EVEN AFTER THE RAIN ENDS CIGS WILL REMAIN IN
THE MVFR CATEGORY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
UPDATE.........JA
SHORT TERM.....DK/11
LONG TERM......AML
AVIATION.......JAHazardous weather outlook, May 1, 8:00 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 900 PM EDT SAT MAY 1 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-022030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 900 PM EDT SAT MAY 1 2010 /800 PM CDT SAT MAY 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS THE MISSISSIPPI VALLEY...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FIRE ALONG AND EAST OF A COLD FRONT THAT WILL BE STRENGTHENING AS IT REACHES WEST KENTUCKY BY SUNRISE. STORMS ARE EXPECTED TO INCREASE IN STRENGTH AFTER 2 AM CDT AND WILL LIKELY PRODUCE DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES... MAINLY TO THE WEST OF INTERSTATE 65 ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL POSE A FLASH FLOOD THREAT OVER SOUTHERN INDIANA AND CENTRAL KENTUCKY. WITH GROUNDS ALREADY WELL SATURATED FROM THE RAINS TODAY...ANY QUICK BURSTS OF 2 TO 3 INCHES OF RAINFALL WILL LIKELY CAUSE FLASH FLOODING. SINCE THESE FLASH FLOOD AND POTENTIALLY SEVERE PRODUCING STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY FLASH FLOOD AND SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE SEVERE WEATHER WILL CONTINUE THROUGH SUNDAY MORNING WITH MORE STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...ISOLATED TORNADOES...AND VERY HEAVY RAINFALL. RAINFALL TOTALS THROUGH THE WEEKEND ARE EXPECTED TO TOTAL BETWEEN 3 AND 7 INCHES....WITH THE HEAVIEST AMOUNTS IN EXCESS OF 7 INCHES ACROSS SOUTH CENTRAL KENTUCKY. THIS EXCESSIVE RAINFALL WILL LIKELY RESULT IN FLOODING PROBLEMS...THEREFORE A FLASH FLOOD WATCH IS IN EFFECT. IF YOU LIVE IN A FLOOD PRONE AREA...STAY ABREAST OF THE LATEST FORECASTS THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY EVENING AS A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF HEAVY RAINFALL...FLASH FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. DK/AML/JSD/JA
In the hours before
Special weather statement, May 1, 11:56 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 AM EDT SUN MAY 2 2010
KYZ045-053-020530-
LARUE-NELSON-
1256 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HODGENVILLE...AND MOVING NORTHEAST AT 50
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BARDSTOWN...
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21
AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3755 8587 3758 8583 3765 8577 3765 8575
3792 8547 3781 8532 3777 8536 3776 8536
3775 8539 3774 8539 3769 8546 3765 8547
3743 8570
TIME...MOT...LOC 0456Z 221DEG 45KT 3756 8570
SCHOETTMERSpecial weather statement, May 2, 12:15 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EDT SUN MAY 2 2010
INZ090>092-KYZ024-025-028>030-020600-
BRECKINRIDGE-BULLITT-CLARK-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-
115 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORMS AFFECTING BRECKINRIDGE...BULLITT...CLARK...
FLOYD...HARDIN...HARRISON...JEFFERSON AND MEADE COUNTIES...
AT 1212 AM CDT/112 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14
MILES NORTH OF HARDINSBURG TO BRANDENBURG TO 8 MILES SOUTH OF WEST
POINT...AND MOVING NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THESE STORMS.
INDIVIDUAL SEGMENTS WITHIN THE LINE MAY STRENGTHEN AND PRODUCE
LARGER HAIL. STAY TUNED FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3822 8628 3821 8627 3822 8624 3824 8626
3836 8616 3840 8569 3825 8544 3775 8596
3796 8617 3794 8652
TIME...MOT...LOC 0514Z 222DEG 42KT 3800 8644 3803 8609
3789 8592
RSSpecial weather statement, May 2, 12:19 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM EDT SUN MAY 2 2010
INZ090-092-KYZ025-028>031-020545-
BULLITT-CLARK-HARDIN-HARRISON-JEFFERSON-MEADE-OLDHAM-
119 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST POINT...AND MOVING NORTHEAST AT 70 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
VALLEY STATION...
FAIRDALE...
OKOLONA...
ST. MATTHEWS...
PROSPECT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3838 8553 3824 8541 3821 8543 3783 8590
3794 8608 3822 8588 3824 8585 3827 8584
3828 8582 3829 8579 3832 8580 3835 8577
3836 8578 3843 8572
TIME...MOT...LOC 0519Z 216DEG 59KT 3797 8590
SCHOETTMERSpecial weather statement, May 2, 12:45 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM EDT SUN MAY 2 2010
INZ092-KYZ030>033-020615-
CLARK-HENRY-JEFFERSON-OLDHAM-TRIMBLE-
145 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORM AFFECTING CLARK...HENRY...JEFFERSON...OLDHAM
AND TRIMBLE COUNTIES...
AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISVILLE...AND MOVING NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PROSPECT...
BEDFORD...
SHOULD THIS STORM STRENGTHEN FURTHER...A SEVERE THUNDERSTORM WARNING
WILL BE NECESSARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3860 8522 3859 8522 3859 8520 3855 8514
3815 8564 3827 8581 3858 8548 3859 8543
3862 8544 3870 8535
TIME...MOT...LOC 0545Z 217DEG 54KT 3831 8563
RSSpecial weather statement, May 2, 1:29 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 AM EDT SUN MAY 2 2010
KYZ053-054-063>065-020700-
GREEN-HART-LARUE-MARION-TAYLOR-
129 AM CDT SUN MAY 2 2010
...STRONG THUNDERSTORM AFFECTING GREEN...HART...LARUE...MARION AND
TAYLOR COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS OF 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3726 8601 3753 8559 3753 8558 3755 8556
3756 8553 3765 8541 3752 8517 3716 8576
3715 8590
TIME...MOT...LOC 0629Z 231DEG 68KT 3724 8582
RSLocal storm report, May 2, 1:34 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HAIL MUNFORDVILLE 37.28N 85.90W
05/02/2010 E1.00 INCH HART KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1000240
NFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Warren | 4 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Hart | 5 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Edmonson | 6 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Warren | 10 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 14 days |
| May 1, 10:05 PM CDT | Special Weather Statement | LMK | Larue | 25 min |
| May 1, 10:26 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| May 1, 10:39 PM CDT | Special Weather Statement | LMK | Anderson, Nelson | 36 min |
| May 1, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 30 min |
| May 1, 11:14 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 1, 11:16 PM CDT | Special Weather Statement | LMK | Butler, Grayson | 29 min |
| May 1, 11:21 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 24 min |
| May 1, 11:27 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin | 18 min |
| May 1, 11:42 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
| May 1, 11:47 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin | 28 min |
| May 1, 11:55 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Simpson, Warren | 3 hr |
| May 1, 11:56 PM CDT | Special Weather Statement | LMK | Larue, Nelson | 34 min |
| May 2, 12:15 AM CDT | Special Weather Statement | LMK | Jefferson, Meade | 45 min |
| May 2, 12:19 AM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| May 2, 12:45 AM CDT | Special Weather Statement | LMK | Jefferson, Oldham, Trimble | 30 min |
| May 2, 12:52 AM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 9 hr |
| May 2, 1:29 AM CDT | Special Weather Statement | LMK | Hart, Marion | 31 min |
| May 2, 1:48 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Hart | 9 hr |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 33 min |
| May 2, 2:38 AM CDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Taylor, Washington | 8 hr |
| May 2, 2:46 AM CDT | Special Weather Statement | LMK | Hancock | 44 min |
| May 2, 2:54 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 6 days |
| May 2, 3:11 AM CDT | Areal Flood Advisory | LMK | Hancock | 34 min |
| May 2, 3:25 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 35 min |
| May 2, 3:42 AM CDT | Flash Flood Warning | LMK | Hancock | 6 hr |
| May 2, 3:55 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 35 min |
| May 2, 4:05 AM CDT | Special Weather Statement | LMK | Breckinridge, Jefferson, Meade | 40 min |
| May 2, 4:13 AM CDT | Tornado Warning | LMK | Grayson | 17 min |
| May 2, 4:18 AM CDT | Flash Flood Warning | LMK | Anderson, Larue, Marion, Nelson, Washington | 6 hr |
| May 2, 4:27 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 33 min |
| May 2, 4:40 AM CDT | Tornado Warning | LMK | Grayson, Hardin | 20 min |
| May 2, 4:41 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 34 min |
| May 2, 5:02 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Ohio | 6 hr |
| May 2, 5:41 AM CDT | Special Weather Statement | LMK | Mercer, Washington | 34 min |
| May 2, 6:00 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 15 min |
| May 2, 6:19 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 26 min |
| May 2, 6:44 AM CDT | River Flood Warning | LMK | Bourbon | 57 hr |
| May 2, 6:46 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 14 min |
| May 2, 6:47 AM CDT | Flash Flood Warning | LMK | Anderson, Breckinridge, Butler, Edmonson, Grayson, Hardin and 9 more | 4 hr |
| May 2, 6:51 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 24 min |
| May 2, 7:01 AM CDT | Flash Flood Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Jessamine, Nicholas and 1 more | 3 hr |
| May 2, 7:27 AM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Shelby | 3 hr |
| May 2, 7:44 AM CDT | Flash Flood Warning | LMK | Allen, Barren, Warren | 2 hr |
| May 2, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 30 min |
| May 2, 8:19 AM CDT | Flash Flood Warning | LMK | Clark | 116 min |
| May 2, 8:33 AM CDT | Tornado Warning | LMK | Cumberland, Metcalfe, Monroe | 27 min |
| May 2, 8:47 AM CDT | Tornado Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| May 2, 9:09 AM CDT | Tornado Warning | LMK | Casey, Russell | 21 min |
| May 2, 9:28 AM CDT | Flash Flood Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 3 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Harrison | 64 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Nicholas, Robertson | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Anderson, Franklin, Woodford | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Garrard, Jessamine, Mercer | 4 days |
| May 2, 9:34 AM CDT | River Flood Advisory | LMK | Bullitt | 23 hr |
| May 2, 9:46 AM CDT | Areal Flood Warning | LMK | Allen, Barren, Logan, Simpson, Warren | 18 hr |
| May 2, 9:54 AM CDT | Areal Flood Warning | LMK | Hancock | 18 hr |
| May 2, 10:06 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| May 2, 10:12 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 3 hr |
| May 2, 10:27 AM CDT | Areal Flood Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Hardin, Hart and 3 more | 20 hr |
| May 2, 10:32 AM CDT | Areal Flood Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 6 hr |
| May 2, 10:38 AM CDT | Areal Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 4 more | 6 hr |
| May 2, 10:43 AM CDT | Areal Flood Warning | LMK | Clark | 6 hr |
| May 2, 11:00 AM CDT | Areal Flood Warning | LMK | Green, Marion, Taylor, Washington | 19 hr |
| May 2, 12:13 PM CDT | Flash Flood Warning | LMK | Metcalfe | 3 hr |
| May 2, 12:40 PM CDT | Areal Flood Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 17 hr |
| May 2, 12:46 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 44 min |
| May 2, 12:56 PM CDT | Flash Flood Warning | LMK | Clinton, Russell | 3 hr |
| May 2, 1:17 PM CDT | Areal Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 17 hr |
| May 2, 1:18 PM CDT | Special Weather Statement | LMK | Adair, Casey | 27 min |
| May 2, 1:24 PM CDT | Special Weather Statement | LMK | Metcalfe, Monroe | 51 min |
| May 2, 1:43 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| May 2, 1:44 PM CDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln | 31 min |
| May 2, 2:16 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 29 min |
| May 2, 2:49 PM CDT | Special Weather Statement | LMK | Clark | 26 min |
| May 2, 3:01 PM CDT | Special Weather Statement | LMK | Adair, Casey, Russell | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.